Hail, Chilton
- When
- April 3, 4:02 PM CST
- Where
- Chilton County, Jemison
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.950, -86.750
Nickel size hail was reported in Jemison.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 3, 2:18 PM CST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 318 PM CDT TUE APR 03 2001 5H RIDGE PUMPING UP TO OUR WEST WILL ALLOW MID LEVEL WINDS TO VEER TO MORE NWLY TEMPORARILY THIS EVENING AND THIS SHOULD AID IN SHOVING THE BAND OF CONVECTION CURRENTLY ACROSS THE BHM AREA MORE TO THE SOUTH. ALSO NEW STORMS ARE DEVELOPING OVER WEST CENTRAL AL WHERE THE AIR HAD BEEN RELATIVELY UNDISTURBED AND WHERE MOIST LOW LEVEL SW FLOW IS INTERACTING WITH THE RAIN COOLED BOUNDARY. THESE STORMS ARE BEING CARRIED ESE ACROSS MGM TOWARD THE CSG AREA. SO HIGHEST POPS TONIGHT WILL BE OVER THE SOUTH....GENLY FROM BHM SOUTH. HOWEVER ANOTHER SHORT WAVE WILL BE COMING THROUGH THE RIDGE LATER TONIGHT WHILE A FRONTAL BOUNDARY SAGS SOUTH TOWARD THE TN VALLEY. SO THERE IS STILL A DECENT CHANCE OF REDEVELOPMENT OVER N AL LATER TONIGHT. NWLY FLOW ACROSS THE FRONT SHOULD KEEP THE PRECIP IN THE WARM SECTOR ON WEDNESDAY AND SEE NO REASON TO NOT EXPECT WIDESPREAD COVERAGE AGAIN...THOUGH PERHAPS NOT AS MUCH AS TODAY. BACK DOOR WEDGE WILL PUSH IN FROM GA WED NITE AND MAY KICK OFF MORE SHOWERS OR STORMS AS IT GOES THRU. APPROACH OF THE UPPER RIDGE AXIS AND INDICATED DRYING ON THURSDAY SUGGESTS IT WILL BE A BETTER DAY. WILL LEAVE PRECIP OUT FOR THU AND EVEN LOOK FOR SOME SUNSHINE. MAX TEMPS NOT LIKELY TO RECOVER MUCH UNTIL FRIDAY HOWEVER. HSV EB 059/068 057/070 058 6431 BHM TB 058/070 057/073 058 6741 MGM TB 06U2/075 057/075 058 7641= .BHM...NONE. 07
ALZ002>004-007>008-010>038-040>041-043-045-047>-032000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 124 PM CDT TUE APR 03 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM SEVERE THUNDERSTORM WATCH NUMBER 83... CALHOUN...CHEROKEE...CLEBURNE...DEKALB...ETOWAH... MARSHALL... THE FOLLOWING COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH NUMBER 83 WHICH IS IN EFFECT UNTIL 300 PM... AUTAUGA...BIBB...BLOUNT...CHAMBERS...CHILTON... CLAY...COLBERT...COOSA...CULLMAN...DALLAS... ELMORE...FAYETTE...FRANKLIN...GREENE...HALE... JEFFERSON...LAMAR...LAWRENCE...LEE...MACON... MARION...MORGAN...PERRY...PICKENS...RANDOLPH... RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA... TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON...
ALZ001>038-040>050-032100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 147 PM CDT TUE APR 3 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. SCATTERED SHOWERS AND THUNDERSTORMS...WITH A FEW STRONG TO SEVERE THUNDERSTORMS...ARE EXPECTED TO CONTINUE ACROSS NORTH AND CENTRAL ALABAMA THROUGH WEDNESDAY MORNING. THE STORM PREDICTION CENTER HAS PLACED ALL OF NORTH AND CENTRAL ALABAMA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL CONTINUE TO BE LARGE HAIL...AND THE GREATEST THREAT TIME WILL BE LATE AFTERNOON THROUGH SUNSET. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
213 PM CDT TUE APR 03 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 AM SELMA AL 0.75 INCH HAIL
04/03/01 DALLAS
0530 AM HACKLEBURG AL 0.75 INCH HAIL
04/03/01 MARION REPORTED BY POLICE.
0600 AM DOUBLE SPRINGS AL LIGHTNING
04/03/01 WINSTON STRUCK THREE HOMES
0630 AM WINSTON CHAPEL AL 0.75 INCH HAIL
04/03/01 CALHOUN REPORTED BY CALHOUN
COUNTY EMA.
0720 AM PRATTVILLE AL 0.88 INCH HAIL
04/03/01 AUTAUGA
0730 AM CULLMAN AL 1.75 INCH HAIL
04/03/01 CULLMAN REPORTED BY CULLMAN
COUNTY EMA.
0750 AM GRAYSVILLE AL 1.25 INCH HAIL
04/03/01 JEFFERSON
0755 AM HOMEWOOD AL 0.75 INCH HAIL
04/03/01 JEFFERSON
0800 AM GARDENDALE AL 1.00 INCH HAIL
04/03/01 JEFFERSON HAIL COVERED THE GROUND
0830 AM CARBON HILL AL 0.75 INCH HAIL
04/03/01 WALKER
0910 AM LINEVILLE AL 1.00 INCH HAIL
04/03/01 CLAY REPORTED BY CLAY COUNTY
EMA.
0945 AM MUNFORD AL 0.75 INCH HAIL
04/03/01 TALLADEGA REPORTED BY TALLADEGA
COUNTY EMA.
0950 AM SELMA AL 0.75 INCH HAIL
04/03/01 DALLAS REPORTED BY DALLAS COUNTY
SHERIFFS OFFICE.
1044 AM STEMLEY AL 0.75 INCH HAIL
04/03/01 TALLADEGA REPORTED BY TALLADEGA
COUNTY EMA.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Nickel size hail was reported in Jemison.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242383.